Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Mucus in stool
|sassybutter - Thu Aug 12, 2004 12:18 am||
I am not sure if I need to be in this forum or not. On 6/03/04 I had a Total Vaginal Hysterectomy. I was doing fine and went in for my 4 week check up. Shortly after I started having pain in my left side like right where my ovarie is (still have them). He put me on 875 mg of Augmenten twice a day. Started feeling better and then started feeling bad again so he put me on 500mg. of Cipro, didn;t do alot so he added 500 mg Flagyl with the Cipro. I am now today 10 weeks post op. and my left sided pain is coming back but now I have mucus in my stools. So I am wondering is this normal, could it have been the medication. I have been off of the medication for almost 2 weeks now. I have to go back to see the Dr. on 8/13/04. Do you have any ideas?
|Dr. Tamer Fouad - Sat Feb 25, 2006 5:02 pm||
Mucus is a sign of the bowel being irritated and it may be that you are suffering from irritable bowel syndrome (IBS). Other less common inflammatory bowel conditions, e.g. ulcerative colitis may cause mucus to appear on the stool.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.